Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Another Abacavir Question
Jan 12, 2007

After being diagnosed HIV+ in Jan of 2006 I started meds in April of 2006 with a CD4 count of 520 and 12% and a VL of 66,0000. I was on sustiva and epzicom. After 10 days I started having leg pain that increased singificantly until day 17 when my doctor stopped my meds. I also had a slight rash at that time. I was off meds for 25 days and then we restarted with sustiva, epivir and Videx EC. (substituting the Videx EC for abacavir). The leg pain decreased significantly after stopping meds but did not totally resolve until almost the first of June. Anyway, I have three related questions. First does this sound like a reaction/hypersensitive reaction to abacavir? What kind of risk would be involved for me restarting abacavir? What risks would be involved if I were to restart the abacavir? And what precautions would be in order if I restarted the abacavir? Right now I'm doing okay with the regime I'm on, but the Videx EC does have some food restrictions that are a bit restrictive. Thanks! David in St. Louis

Response from Dr. Henry

Leg pain by itself would be an unusual manifestation of abacavir hypersensitivity though it is still possible. If I were to consider trying abacavir again I would get an HLA B5701 test and if + would not try abacavir whereas if negative might consider it under close observation. KH


Previous
Lipo Without Meds IS Possible
Next
take everything together?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement